MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM - CRANIOCURVE (TM) MESH PRE-FORMED 0.6MM MESH - RIGHT PARIETAL; PLATE, CRANIOPLASTY, PREFORMED, ALTERABLE

BIOMET MICROFIXATION 1.5MM SYSTEM - CRANIOCURVE (TM) MESH PRE-FORMED 0.6MM MESH - RIGHT PARIETAL; PLATE, CRANIOPLASTY, PREFORMED, ALTERABLE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Erosion (2075)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Implantation date was (b)(6) 2018.(b)(4).The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(4).
 
Event or Problem Description
It was reported the patient experienced thinning of the overlying scalp approximately (1) one year following implantation of a titanium cranial mesh plate.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The device was not returned for investigation as it remains implanted.A photo was provided, which shows the patient's reported skin abnormality.The cranial skin appears to clearly show the outline of the implanted pre-formed mesh.The provided image appears to show skin resorption.The skin is likely very thin in that area, which contributes to the discoloration as the mesh implant is titanium anodized green.The cause of this condition is unknown from the information received, but at this point it is likely that the condition is aesthetic.If it continues to progress, it is possible that it could result in implant exposure.The dhr for this product was reviewed, no non-conformance's were found.There are no indications of manufacturing defects.This is the only complaint for this item# 01-9522, lot# 356460.The most likely underlying cause of the complaint is a patient condition.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
1.5MM SYSTEM - CRANIOCURVE (TM) MESH PRE-FORMED 0.6MM MESH - RIGHT PARIETAL
Common Device Name
PLATE, CRANIOPLASTY, PREFORMED, ALTERABLE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9996801
Report Number0001032347-2020-00224
Device Sequence Number3836876
Product Code GWO
UDI-Device Identifier00841036153663
UDI-Public00841036153663
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K121624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-9522
Device Lot Number356460
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;